Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So I've had moderate acne for a little over a year now and finally decided to go a dermatologist after I tried LOTS of different over the counter products. My doctor prescribed me Perrigo Clindamycin Phosphate and benzoyl peroxide gel,1.2%/5%. It seems to be paying off a little after two months of use. I started off with applying it once every night, then worked my way up to at morning and night. About 75% of my acne is clear besides my main problem area, my mouth/chin area. My problem is that my face is still really red(sunburnt looking), burning, and peeling. I have tried a few different moisturizers. Also trying to apply the moisturizer before my treatment. Currently using Cerave moisterizing cream after each application. I've read that most people's skin gets used to the treatment after a couple of weeks, but I've been using for a little over two months with no improvement. Am I experiencing normal side effects or could I be allergic?

Share this post


Link to post
Share on other sites

Hi Daniel,

I have used Benzoyl Peroxide 5% and 10% (Panoxyl gel) morning and night, on and off for nearly 20years and your skin does get use to it but BP' side effect is peeling, dryness and does make your skin alittle red....these are normal side effects. Some people can have a reaction to it as the chemiclas in it are strong so just keep an eye on it and if it does start to sting when you use it, maybe drop back down to once a day...The redness will start to fade over time as your skin gets use to the chemicals in the cream/gel but will always be "alittle" red. After so many years of putting creams, gels etc on my skin I wanted to give my skin a rest so I'm now on a "low dose" treatment of accutane, to control my very oily skin so use very little BP now but BP is a good treatment and you should see good results. Maybe try to use alittle less BP or just put it on your problem area if the redness gets too much for you....its very easy to just rub it on every where and can be alittle too much for your skin as you only need to use small amounts....best wishes

Edited by chippy1

Share this post


Link to post
Share on other sites

Thanks for taking the time to give me advice, chippy. I will try stepping down to applying only at night for a while to see if the redness improves without losing results.

Share this post


Link to post
Share on other sites

Thanks for taking the time to give me advice, chippy. I will try stepping down to applying only at night for a while to see if the redness improves without losing results.

Anytime.....I'm no expert but after 20years of using BP,  just wanted to try and help!;) Hope treatment goes well for you! 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×